Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nowonder

Candida albicans after antibiotics?

Recommended Posts

I was on antibiotics for acne for a while and I can remember that when I stopped using them the first time, my acne got so much worse than it ever was. I am in pretty much the same situation again. I heard that antibiotics kill all bacteria, even "friendly" ones like acidophilus. Now, my theory of what happened with me and the antibiotics is that when I was on them, the candida albicans(yeast) were running wild because there were no acidophilus there to help control or kill them, but the antibiotics were killing the acne that may have come from the candida albicans, therefore I wasn't breaking out as much. But when I stopped taking the antibiotics, there wasn't anything to kill the acne besides the over-the-counter stuff that didn't work very well. And there were no acidophilus to kill the candida albicans, leading to worse acne than usual.

This is just a theory but it makes sense. Can anyone confirm this for me, at least somewhat?

Share this post


Link to post
Share on other sites

You basically just summed up the whole theory of candida overgrowth.

I'm not sure I believe in the whole candida thing, but I do recommend a probiotic supplement after you take antibiotics. Acidophilus isn't the only bacteria that lives in your gut, so make sure the probiotic has several strains of bacteria.

Share this post


Link to post
Share on other sites
I was on antibiotics for acne for a while and I can remember that when I stopped using them the first time, my acne got so much worse than it ever was. I am in pretty much the same situation again. I heard that antibiotics kill all bacteria, even "friendly" ones like acidophilus. Now, my theory of what happened with me and the antibiotics is that when I was on them, the candida albicans(yeast) were running wild because there were no acidophilus there to help control or kill them, but the antibiotics were killing the acne that may have come from the candida albicans, therefore I wasn't breaking out as much. But when I stopped taking the antibiotics, there wasn't anything to kill the acne besides the over-the-counter stuff that didn't work very well. And there were no acidophilus to kill the candida albicans, leading to worse acne than usual.

This is just a theory but it makes sense. Can anyone confirm this for me, at least somewhat?

I can confirm this 100% as I am literally just free of 15 years of "undiagnosed folliculitis" that has taken me through countless courses of Doxycycline, Minocycline, Clindamicyn Phosphate, a trip to the infectious diseases clinic with a triple dose of hardcore antibiotics they tried and every OTC item you can imagine - EVERTHING! Cultures would always come back negative. but my symptoms would come back worse every time. The next recommendation from my current dermatologist was Accutane....

5 weeks ago I decided to try something I had been thinking about for a while. I had been noticing that my symptoms would go up and down based on diet - anything turning into sugars in the body would make the acne/folliculitis worse. If I'd cleanse or fast, symptoms would get much better. Alcohol - WAY worse. I looked around online and found many people swearing by a probiotic called ThreeLac for candida problems. Just google it and you'll find many different vendors. So, I began taking it (now up to 3 a day) and cut out all of the foods causing me issues, but not being crazy about it. I just try to steer clear.

I am more clear than ever on my face and scalp, even more than when on full meds. Also, I immediately lost 5lbs.. My eyes are clear, my head is clear, my energy has doubled, my breath is way better, on and on.

I don't know if it's the magic bullet for everyone but it's sure enough working on my symptoms right now. Threelac and really limit sugars and wheat. Starve the candida and relace it with the healthy stuff in large amounts.

Good luck! Don't get discouraged - nothing works overnight. If you do have candida though, you can get it under control. I am so much happier knowing what choices to make - if I do decide to have a drink and it feeds the yeast then it's muy fault. It drove me crazy not having any answers.

btw - all my food allergy tests are negative and I'm not gluten intolerant.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×